Alert archive / Tennessee / River Flood Warnings in 2015

River Flood Warning 9, NWS Memphis, TN

February 21, 2015Fayette County, Shelby County, Tennessee

NWS Memphis, TN issued this river flood warning at Feb 21, 2015, 9:23 AM CST for Fayette County, Shelby County, Tennessee. It took effect at Feb 21, 2015, 3:55 PM CST. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Feb 21, 2015, 9:23 AM CST (15:23 UTC)
In effect from
Feb 21, 2015, 3:55 PM CST
Expired
Feb 22, 2015, 6:54 AM CST
In force
15 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Fayette County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 7 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Loosahatchie River at Arlington (ARLT1).

Action stage
19 ft
Minor stage
20 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07030240, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WGUS44 KMEG 211523
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
923 AM CST SAT FEB 21 2015

The National Weather Service has issued a Flood Warning for the 
Loosahatchie River...North Fork Forked Deer River...S.F. Forked Deer 
River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tonight or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC045-221523-
/O.NEW.KMEG.FL.W.0007.150222T1042Z-150224T0700Z/
/DYET1.1.ER.150222T1042Z.150223T0600Z.150224T0100Z.NO/
923 AM CST SAT FEB 21 2015

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the North Fork Forked Deer River at Dyersburg
* from Sunday February 22 until Monday February 23.
* At 09 AM Saturday the stage was...10.5 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 23.0 feet Monday February 23.
* Flood stage is 22.0 feet.
* Forecast to rise above flood stage by Sunday February 22 and 
  continue to rise to near 23.0 feet by Monday February 23. The river
  will fall below flood stage by Monday February 23.
At 22.0 feet, Flooding is occurring in farm land near the river.  

&&

LAT...LON 3606 8950 3606 8916 3594 8916 3597 8934
      3601 8938 3595 8948             

$$

TNC113-221522-
/O.NEW.KMEG.FL.W.0008.150222T0000Z-150223T1100Z/
/JKNT1.1.ER.150222T0000Z.150222T1200Z.150223T0500Z.NO/
923 AM CST SAT FEB 21 2015

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the S.F. Forked Deer River at Jackson
* from Saturday February 21 until Sunday February 22.
* At 09 AM Saturday the stage was...30.3 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 35.5 feet Sunday February 22.
* Flood stage is 34.0 feet.
* Forecast to rise above flood stage by Saturday February 21 and 
  continue to rise to near 35.5 feet by Sunday February 22. The river
  will fall below flood stage by Sunday February 22.
At 34.0 feet, Businesses along Westover Road are affected by flood 
waters..  

&&

LAT...LON 3572 8897 3566 8862 3544 8880 3559 8906


$$

TNC047-157-221254-
/O.NEW.KMEG.FL.W.0009.150221T2155Z-150222T1254Z/
/ARLT1.1.ER.150221T2155Z.150222T0000Z.150222T0654Z.NO/
923 AM CST SAT FEB 21 2015

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Loosahatchie River at Arlington
* from Saturday February 21 until Sunday February 22.
* At 09 AM Saturday the stage was...11.3 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 21.0 feet Saturday February 21.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by Saturday February 21 and 
  continue to rise to near 21.0 feet by Saturday February 21. The 
  river will fall below flood stage by Sunday February 22.
At 21.0 feet, Brief road is flooding. Field flooding is extensive 
around Brunswick..  

&&

LAT...LON 3533 9005 3530 8980 3538 8964 3520 8964
      3524 8989 3522 9004             

$$
1 follow-up statement
976 
WGUS84 KMEG 220327
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
927 PM CST SAT FEB 21 2015

The Flood Warning continues for the Loosahatchie River...North Fork 
Forked Deer River...S.F. Fork Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Sunday morning or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC045-230327-
/O.EXT.KMEG.FL.W.0007.150223T0100Z-150224T1348Z/
/DYET1.1.ER.150223T0100Z.150223T1800Z.150224T0748Z.NO/
927 PM CST SAT FEB 21 2015

The Flood Warning continues for
  the North Fork Forked Deer River at Dyersburg
* from Sunday February 22 until Tuesday February 24.
* At 09 PM Saturday the stage was 17.6 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 23.0 feet Monday February 23.
* Flood stage is 22.0 feet.
* Forecast to rise above flood stage by Sunday February 22 and 
  continue to rise to near 23.0 feet by Monday February 23.The river 
  will fall below flood stage by Tuesday February 24.
* At 23.0 feet...Most low lying areas south and southeast of 
  dyersburg are flooding. Water is beginning to flow over bean mill 
  road in southeast dyersburg

&&

LAT...LON 3606 8950 3606 8916 3594 8916 3597 8934
      3601 8938 3595 8948             

$$

TNC033-045-097-221057-
/O.EXT.KMEG.FL.W.0006.000000T0000Z-150222T1057Z/
/HLST1.1.ER.150221T1455Z.150221T2100Z.150222T0457Z.NO/
927 PM CST SAT FEB 21 2015

The Flood Warning continues for
  the S.F. Fork Forked Deer River near Halls
* until Saturday February 21.
* At 09 PM Saturday the stage was 10.1 feet.
* Maximum forecast stage of 8.7 feet Tuesday February 24.
* Flood stage is 9.0 feet.
* At 10.5 feet...Flooding on agriculture land near the river.

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$

TNC047-157-221218-
/O.EXT.KMEG.FL.W.0009.000000T0000Z-150222T1218Z/
/ARLT1.1.ER.150221T2255Z.150222T0245Z.150222T0618Z.NO/
927 PM CST SAT FEB 21 2015

The Flood Warning continues for
  the Loosahatchie River at Arlington
* until Sunday February 22.
* At 09 PM Saturday the stage was 20.2 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 20.2 feet Sunday February 22.
* Flood stage is 20.0 feet.
* At 20.0 feet...North Brunswick is flooding. South part of Old 
  Brunswick Road is flooded.

&&

LAT...LON 3533 9005 3530 8980 3538 8964 3520 8964
      3524 8989 3522 9004             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 21, 6:50 AM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Feb 21, 6:50 AM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
650 AM CST SAT FEB 21 2015

.UPDATE...
IMPRESSIVE WARMING ALONG THE MISSISSIPPI RIVER VALLEY...EAST INTO
NORTH CENTRAL MISSISSIPPI. MANY AREAS ALREADY IN THE MIDDLE 50S.
ADJUSTED HOURLY TEMPERATURES AND RAISED HIGHS ACCORDINGLY.
CURRENT TEMPERATURES ARE MORE THAN 30 DEGREES WARMER THAN 24 HOURS
AGO AT MEMPHIS. WOW.

&&

.PREV DISCUSSION... /ISSUED 541 AM CST SAT FEB 21 2015/

DISCUSSION...
STILL WATCHING A WARM FRONT LIFT NORTH ACROSS THE MIDSOUTH...BUT
IT SEEMS TO HAVE LOST SOME OF ITS MOMENTUM ACROSS WESTERN PORTIONS
OF THE AREA. AREAS ALONG AND EAST OF THE MISSISSIPPI RIVER HAVE
STEADILY WARMED THROUGH THE NIGHT...BUT FARTHER WEST...TEMPERATURES
REMAIN NEARLY STEADY. JONESBORO ACTUALLY COOLED A DEGREE THIS PAST
HOUR. TO THE SOUTH...WEST MEMPHIS ARKANSAS AND STUTTGART ARKANSAS
HAVE WARMED TO 39 AND 46 DEGREES RESPECTIVELY. HOPEFULLY WE WILL
SEE SIMILAR WARMING TO THE NORTH AND BE DONE WITH OUR FREEZING
RAIN THREAT BY 6 AM WHEN THE WINTER STORM WARNING IS SET TO
EXPIRE. RADAR CONTINUES TO SHOW PLENTY OF RAIN ACROSS THE AREA AS
WELL AS A CLUSTER OF THUNDERSTORMS APPROACHING NORTHEAST ARKANSAS.
SOUNDINGS INDICATE CAPE VALUES OF 200-300 J/KG ACROSS THE
REGION...WHICH SHOULD HELP SUSTAIN THE CONVECTION. IN
ADDITION...AS THE STORM PREDICTION CENTER POINTS OUT...A SURFACE
PRESSURE FALLS FAVOR AN INVERTED SURFACE TROUGH BECOMING
ESTABLISHED IN THE REGION...FURTHER HELPING TO FOCUS LIFT.
FREEZING RAIN RATES OF A TENTH OF AN INCH PER HOUR MAY BE POSSIBLE
IN ASSOCIATION WITH THE THUNDERSTORMS...BUT THE GOOD NEWS IS HAT
TEMPERATURES ARE NO LONGER IN THE 20S...ONLY BORDERLINE FREEZING.

LATE ADDITION HERE...TEMPERATURES STILL FALLING IN NORTHEAST
ARKANSAS...AS I WAS AFRAID OF MAY NEED TO EXTEND THE WINTER STORM
WARNING...WILL MAKE THAT CALL BY 5 AM.

TODAY...HEAVY RAINFALL AND WARMER TEMPERATURES WILL BECOME THE
MAIN FOCUS. CONTEMPLATED A FLASH FLOOD WATCH FOR OUR NORTHERNMOST
COUNTIES...BUT 6 HOUR FLASH FLOOD GUIDANCE IS IN THE 2.5 TO 2.75
INCH RANGE...WITH ONLY ABOUT THAT MUCH ACCUMULATION EXPECTED OVER
A 24 HOUR PERIOD. SOME LOCALIZED ISSUES MAY STILL BE
POSSIBLE...ESPECIALLY IF ANY SIGNIFICANT AMOUNT OF ICE GETS
MELTED. WILL ADVERTISE HEAVY RAIN IN THE HWO...BUT HOLD OFF ON A
WATCH. TEMPERATURES WILL WARM INTO THE MIDDLE 40S IN NORTHEAST
ARKANSAS AND NEAR 50 IN NORTHERN PORTIONS OF WEST
TENNESSEE...PLENTY WARM ENOUGH TO MELT ANY LINGERING ICE. IN THE
WARMEST PORTIONS OF THE MIDSOUTH...NORTH MISSISSIPPI MAY WARM INTO
THE MIDDLE 60S AS THE RESULT OF STRONG WAA. LITTLE TO NO SUNSHINE
IS EXPECTED. RAIN AND THUNDERSTORMS WILL CONTINUE. A STRONG LLJ
AND MIDLEVEL SHORTWAVE SHOULD ENHANCE CONVECTION IN THE WARM
SECTOR ACROSS MUCH OF NORTH MISSISSIPPI AND WEST TENNESSEE. DEW
POINTS WILL SURGE INTO THE MIDDLE 50S AS FAR NORTH AS TUPELO
RESULTING IN SURFACE BASED CAPE UP TO 200 J/KG. LAPSE RATES ARE
MARGINAL DUE TO MID LEVEL WARMING...SO SEVERE THUNDERSTORMS DO NOT
LOOK LIKELY. THE GOOD NEWS IS THIS RAIN WILL HELP EASE THE RAIN
DEFICIT WE HAVE SEEN THIS YEAR...POSSIBLY REDUCING OUR DEFICIT BY
MORE THAN HALF.

THE WARMUP WILL BE SHORT LIVED. A STRONG COLD FRONT WILL MOVE
ACROSS THE MIDSOUTH DURING THE MID TO LATE AFTERNOON HOURS. POST
FRONTAL PRECIPITATION WILL LIKELY CONTINUE...AND TEMPERATURES MAY
COOL FAST ENOUGH OVERNIGHT TO GET SOME ADDITIONAL LIGHT SLEET OR
FREEZING RAIN AFTER MIDNIGHT AS MOISTURE IS EXITING. HIGHS SUNDAY
WILL RETURN TO THE NEW NORMAL READINGS..WELL BELOW NORMAL ACROSS
MOST OF THE REGION. NORTHEAST ARKANSAS WILL STRUGGLE TO RISE
ABOVE FREEZING. IT DOESN'T LOOK LIKE WE WILL SEE ANY SIGNIFICANT
SUNSHINE FOR SEVERAL DAYS...MAYBE LONGER. WE WILL REMAIN UNDER
GENERAL ZONAL FLOW THROUGH MIDWEEK...GRADUALLY TRANSITIONING TO
NORTHWEST FLOW AFTER MIDWEEK. A SHORTWAVE TROUGH WILL DEVELOP OVER
NORTH TEXAS WEDNESDAY...TRACKING RAPIDLY ACROSS NORTH LOUISIANA
INTO SOUTH GEORGIA BY THURSDAY MORNING. SURFACE HIGH PRESSURE
SHOULD DOMINATE THE WEATHER ACROSS THE MIDSOUTH...KEEPING MOST
PRECIPITATION TO OUR SOUTH. HOWEVER...WE CAN'T TOTALLY RULE OUT
SOME SHOWERS...SO WILL ADVERTISE LOW CHANCES OF RAIN AND SNOW
WEDNESDAY AND FRIDAY. TEMPERATURES WILL REMAIN WELL BELOW NORMAL
NEXT WEEK.

30

&&

.AVIATION...

12Z TAF CYCLE

LOW CLOUDS WILL REMAIN OVER THE FORECAST AREA FOR MUCH OF THE
FORECAST PERIOD. PERIODS OF RAIN WILL ALSO BE FOUND DURING MUCH OF
THE MORNING AND AFTERNOON HOURS. SOME ISOLATED THUNDERSTORMS ARE
POSSIBLE AND AS COLDER AIR BEGINS TO MOVE INTO THE REGION TONIGHT
THERE MAY BE SOME SNOW OR FREEZING RAIN BEFORE PRECIPITATION ENDS
TONIGHT. WINDS WILL BE MAINLY FROM THE SOUTH AT 15 TO 20 KNOTS
WITH HIGHER GUSTS TODAY BEFORE WINDS SHIFT TO THE NORTH BY LATE
THIS AFTERNOON.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WARNING UNTIL 9 AM CST THIS MORNING FOR CLAY-
     CRAIGHEAD-GREENE-LAWRENCE-RANDOLPH.

MO...WINTER STORM WARNING UNTIL 9 AM CST THIS MORNING FOR DUNKLIN-
     PEMISCOT.

MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Feb 21, 9:19 AM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
919 AM CST SAT FEB 21 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-221730-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
919 AM CST SAT FEB 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE POTENTIAL FOR UP TO AN ADDITIONAL TENTH OF AN INCH OF
FREEZING RAIN CONTINUES IN PORTIONS OF EXTREME NORTHEAST ARKANSAS.
A WINTER STORM WARNING HAS BEEN EXTENDED THROUGH 12 PM.

IN ADDITION...HEAVY RAIN IS EXPECTED ACROSS PORTIONS OF NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE...MAINLY NORTH
OF INTERSTATE 40. UP THREE INCHES OF RAIN IS POSSIBLE WHICH MAY
LEAD TO LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY WINTER WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE BY
TELEPHONE..THROUGH SOCIAL MEDIA...OR THROUGH OUR WEBSITE.

AC3

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 8:51 AM CSTRiver Flood WarningMEGCrockett, Dyer, Lauderdale7 days
Feb 21, 9:23 AM CSTRiver Flood WarningMEGDyer64 hr
Feb 21, 9:23 AM CSTRiver Flood WarningMEGMadison44 hr
Feb 21, 9:27 AM CSTFlash Flood WarningMEGDyer, Lake, Obion3 hr
Feb 21, 9:32 AM CSTFlash Flood WarningMEGBenton, Carroll, Gibson, Henry, Weakley3 hr
Feb 21, 9:40 AM CSTFlash Flood WarningMEGObion3 hr
Feb 21, 11:05 AM CSTAreal Flood AdvisoryMEGBenton, Carroll, Chester, Crockett, Decatur, Gibson and 3 more3 hr
Feb 21, 12:31 PM CSTAreal Flood WarningMEGDyer, Gibson, Lake, Obion, Weakley3 hr
Feb 21, 12:47 PM CSTAreal Flood AdvisoryMEGBenton, Carroll, Gibson, Henry, Obion, Weakley3 hr
Feb 21, 1:36 PM CSTAreal Flood AdvisoryMEGChester, Hardeman, Hardin, McNairy3 hr
Feb 21, 2:26 PM CSTAreal Flood AdvisoryMEGChester, Decatur, Henderson, Madison2 hr
Feb 21, 3:30 PM CSTAreal Flood WarningMEGObion8 hr

Nearby

River Flood Warnings in Tennessee, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.